Alabama, 2013Flash Flood and Damaging Winds in Alabama, July 24, 2013
July 24, 2013 · NWS BMX · 10 events in 5 counties and zones
On Wednesday, July 24, a series of upper level disturbances in an active northwesterly flow pattern aided in thunderstorm development across north Alabama. A small cluster of storms tracked southeastward across east Alabama, producing sporadic wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On Wednesday, July 24, a series of upper level disturbances in an active northwesterly flow pattern aided in thunderstorm development across north Alabama. A small cluster of storms tracked southeastward across east Alabama, producing sporadic wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 24, 11:25 AM CST, 27 minutes earlier.
Area forecast discussion, Jul 24, 11:25 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CDT WED JUL 24 2013
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
LOW CLOUDS THAT DEVELOPED AGAIN OVERNIGHT HAVE BEEN MUCH SLOWER TO
LIFT TODAY COMPARED TO YESTERDAY. AS A RESULT... MANY LOCATIONS
ACROSS CENTRAL ALABAMA ARE RUNNING A FEW DEGREES COOLER THAN THIS
HOUR YESTERDAY. AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPED
THIS MORNING OVER CULLMAN COUNTY. THIS BLOB HAS MOVED SOUTH/SOUTHEAST
INTO CENTRAL ALABAMA. ADJUSTED POPS AND WEATHER GRIDS TO BETTER
REFLECT THIS RAIN AREA THROUGH 2 PM. ALSO TOOK HIGH TEMPS DOWN
WHERE RAIN IS OR WILL BE OCCURRING SHORTLY... AS IT WILL BE HARD
TO RECOVER THIS AFTERNOON.
AFTER THAT... THE FORECAST FOR THE REST OF TODAY IS STILL UNCLEAR.
A MCV FEATURE WAS NOTED ACROSS SOUTHEASTERN MISSISSIPPI... MOVING
INTO SOUTHERN ALABAMA. ANOTHER POSSIBLE MCV LEFTOVER FROM CONVECTION
YESTERDAY WAS LOCATED OVER SOUTHEASTERN ARKANSAS AND IT WAS MOVING
INTO WESTERN MISSISSIPPI. A SYNOPTIC COLD FRONT WAS DRAPED ACROSS
TENNESSEE... AND EXPECT THIS FRONT TO REMAIN NORTH OF THE AREA
TODAY. LOW CLOUDS ARE FINALLY BEGINNING TO BREAK UP ACROSS THE
WESTERN PORTIONS OF OUR AREA... AND STILL BELIEVE THAT LIKELY (70
PERCENT) POPS ARE WARRANTED FOR MOST OF OUR CWA THIS AFTERNOON. WE
CONTINUE IN NORTHWEST FLOW ALOFT... AND WITH PLENTIFUL LOW LEVEL
MOISTURE... HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLASH
FLOODING CONTINUES TO BE THE MAIN WEATHER THREAT. THERE IS STILL
AN OUTSIDE SHOT OF A STRONG TO DAMAGING WIND GUST THIS
AFTERNOON... ESPECIALLY FOR LOCATIONS FURTHER WEST THAT CAN CLEAR
OUT OF THESE LOW CLOUDS. THE OPPORTUNITY FOR A MORE ORGANIZED
SEVERE THREAT IN THE FORM OF AN MCS IS LOWER TODAY DUE TO THE LACK
OF OBVIOUS UPPER LEVEL SUPPORT... SUCH AS A DISTINCTIVE SHORTWAVE
TROUGH. BUT... A COUPLE OF FLASH FLOOD WARNINGS AND/OR SEVERE
THUNDERSTORMS WARNINGS MAY BE NEEDED THIS AFTERNOON.
77/GLEASON
&&
.AVIATION...
18Z TAF DISCUSSION.
ANTICIPATING ONE MORE AFTERNOON OF ACTIVE WEATHER ACROSS CENTRAL
ALABAMA. HAVE INCLUDED VCTS AT ALL TERMINALS THROUGH AT LEAST
25/00Z AS LOW LEVELS REMAIN QUITE MOIST... AND NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. AMENDMENTS WILL BE
ISSUED IF IT BECOMES LIKELY THAT TSRA WILL IMPACT A TERMINAL.
THUNDERSTORM COVERAGE SHOULD END SHORTLY AFTER SUNSET... AND
EXPECT FOG DEVELOPMENT OVERNIGHT AT ALL TAF SITES. LOW CLOUDS WILL
BE LESS LIKELY DUE TO DRIER AIR COMING IN FROM THE NORTH. THE
EXCEPTION TO THIS WILL BE FOR MGM AND TOI... WHERE SOME MVFR
CLOUDS COULD STILL FORM ALONG WITH PATCHY FOG. HAVE HELD OFF ON
MENTIONING ANY IFR VIS RESTRICTIONS FOR NOW... BUT FUTURE TAF
ISSUANCES MAY HAVE TO INCLUDE THEM.
77/GLEASON
&&
.PREV DISCUSSION...
/ISSUED 335 AM CDT WED JUL 24 2013/
SHOWERS AND STORMS ARE ALREADY DEVELOPING ACROSS ALABAMA THIS
MORNING IN ASSOCIATION WITH A SERIES OF DISTURBANCES EMBEDDED
WITHIN NORTHWEST FLOW ALOFT. HAVE PLACED 70 POPS WEST OF A LINE
FROM AUBURN TO GADSDEN CLOSER TO THE EXPECTED TRACK OF UPSTREAM
IMPULSES. FEELING CONFIDENT THAT MUCH OF THE AREA WILL SEE
MEASURABLE RAINFALL THIS AFTERNOON BUT EXACT TIMING AND SPECIFIC
LOCATIONS REMAIN DIFFICULT TO PIN DOWN. ACTIVITY SHOULD COME TO AN
END DURING THE EVENING HOURS.
DRIER AIR WILL MOVE INTO THE REGION ON THURSDAY AND FRIDAY IN
ASSOCIATION WITH A SHORTWAVE UPPER-LEVEL RIDGE. EXPECTING DRY
CONDITIONS BOTH DAYS WITH A SLIGHT INCREASE IN AFTERNOON HIGHS.
MODEL SPREAD BEGINS TO DEVELOP FOR THE WEEKEND REGARDING TIMING
AND INTENSITY OF THE NEXT WEATHER SYSTEM AS A TROUGH APPROACHES
THE REGION. RAIN CHANCES SHOULD INCREASE ON SATURDAY AND MAY
CONTINUE INTO THE EARLY WEEK. PART OF THE AREA COULD SEE DRIER AIR
BY MONDAY OR TUESDAY WHICH WOULD DECREASE RAIN CHANCES BUT MODELS
ARE NOW LESS AGGRESSIVE WITH THE IDEA OF A STRONG FRONTAL PASSAGE.
AFTERNOON HIGHS SHOULD REMAIN SLIGHTLY BELOW NORMAL AND A FEW
DEGREES BELOW GUIDANCE WITH A TROUGH OVER THE REGION AND ABUNDANT
GROUND MOISTURE KEEPING TEMPERATURES IN CHECK.
87/GRANTHAM
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 24, 11:30 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT WED JUL 24 2013
ALZ011>015-017>050-251730-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1230 PM CDT WED JUL 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ACROSS CENTRAL ALABAMA
THIS AFTERNOON AND EARLY EVENING. SOME AREAS MAY EXPERIENCE HEAVY
RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
ADDITIONALLY...SOME OF THE THUNDERSTORMS COULD BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 60 MPH. THUNDERSTORMS SHOULD DECREASE
IN COVERAGE AND INTENSITY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 24, 7:51 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 AM CDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 1 E DETROIT 34.03N 88.15W
07/23/2013 LAMAR AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN IN NORTHERN
LAMAR COUNTY.
1052 AM HEAVY RAIN GADSDEN 34.01N 86.01W
07/23/2013 E1.25 INCH ETOWAH AL EMERGENCY MNGR
MINOR STREET FLOODING ALONG HIGHWAY 411.
1100 AM HAIL GUIN 33.97N 87.91W
07/23/2013 E0.25 INCH MARION AL TRAINED SPOTTER
1135 AM TSTM WND DMG TWIN 34.00N 87.86W
07/23/2013 MARION AL PUBLIC
PUBLIC REPORTED A TREE DOWN IN THE TWIN COMMUNITY.
1220 PM TSTM WND DMG BANKSTON 33.67N 87.67W
07/23/2013 FAYETTE AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN ON HWY 18 IN
BANKSTON.
1220 PM TSTM WND DMG 4 WSW FAYETTE 33.68N 87.90W
07/23/2013 FAYETTE AL 911 CALL CENTER
EMERGENCY MANAGER REPORTED TREES DOWN NEAR BLUE RIDGE
CUTOFF AND HWY 96.
1245 PM TSTM WND DMG OAKMAN 33.71N 87.39W
07/23/2013 WALKER AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES NEAR HWY 18 IN OAKMAN.
0115 PM FLASH FLOOD 2 SW WARRIOR 33.80N 86.83W
07/23/2013 JEFFERSON AL PUBLIC
PUBLIC REPORTED FLASH FLOODING IN WARRIOR.
0121 PM TSTM WND DMG 1 N COKER 33.26N 87.69W
07/23/2013 TUSCALOOSA AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN AT ROMULUS ROAD AND
HWY 82.
0141 PM TSTM WND DMG MOUNTAIN BROOK 33.49N 86.74W
07/23/2013 JEFFERSON AL AMATEUR RADIO
TREE DOWN ON TWO CARS IN MOUNTAIN BROOK.
0155 PM HEAVY RAIN 5 ESE FULTONDALE 33.59N 86.71W
07/23/2013 U0.00 INCH JEFFERSON AL PUBLIC
WATER COVERING ROADS IN THE ROEBUCK AREA.
0210 PM HEAVY RAIN 3 SW HOLT 33.21N 87.55W
07/23/2013 U0.00 INCH TUSCALOOSA AL PUBLIC
MINOR STREET FLOODING REPORTED AT THE UNIVERSITY OF
ALABAMA.
0210 PM FLASH FLOOD 1 N DUNCANVILLE 33.10N 87.46W
07/23/2013 TUSCALOOSA AL PUBLIC
FLASH FLOODING REPORTED ALONG HWY 82 BETWEEN TUSCALOOSA
AND DUNCANVILLE.
0210 PM HEAVY RAIN 3 WSW BESSEMER 33.35N 87.01W
07/23/2013 U0.00 INCH JEFFERSON AL PUBLIC
WATER COVERING ROADS REPORTED IN THE MCCALLA AREA.
0215 PM TSTM WND DMG 3 NE INVERNESS 33.44N 86.70W
07/23/2013 SHELBY AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN NEAR CAHABA
BEACH ROAD.
0230 PM TSTM WND DMG 1 NE DEMOPOLIS 32.53N 87.83W
07/23/2013 MARENGO AL PUBLIC
TREES REPORTED DOWN EAST OF DEMOPOLIS NEAR ARCOLA ROAD
AND COUNTY ROAD 2.
0230 PM FLASH FLOOD 3 NNE WARRIOR 33.86N 86.79W
07/23/2013 BLOUNT AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED FLASH FLOODING IN WEST BLOUNT
COUNTY. SEVERAL ROADS WERE IMPASSABLE. FLASH FLOODING IS
ONGOING.
0258 PM TSTM WND DMG SELMA 32.42N 87.02W
07/23/2013 DALLAS AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES AND POWER LINES DOWN
NEAR SELMA.
0300 PM HEAVY RAIN 3 NW TRAFFORD 33.86N 86.78W
07/23/2013 M4.26 INCH BLOUNT AL PUBLIC
PUBLIC REPORTED 4.26 INCHES OF RAIN SINCE MIDNIGHT.
0339 PM TSTM WND DMG 4 NNE MILLBROOK 32.54N 86.35W
07/23/2013 ELMORE AL EMERGENCY MNGR
EM REPORTED TREES DOWN NEAR HARRIS ROAD AND POLITIC ROAD.
0339 PM TSTM WND DMG 1 ESE WEOKA MILLS 32.67N 86.28W
07/23/2013 ELMORE AL EMERGENCY MNGR
EM REPORTED TREES DOWN AND POWER LINES DOWN ON A HOUSE.
0340 PM TSTM WND DMG 5 N MILLBROOK 32.55N 86.37W
07/23/2013 ELMORE AL EMERGENCY MNGR
TREES DOWN NEAR INGRAM ROAD AND MYRICK ROAD.
0340 PM TSTM WND DMG 1 E MILLBROOK 32.48N 86.34W
07/23/2013 ELMORE AL EMERGENCY MNGR
EM REPORTED TREES DOWN NEAR HWY 143 IN MILLBROOK.
0345 PM TSTM WND DMG 2 WNW JORDAN LAKE 32.65N 86.33W
07/23/2013 ELMORE AL EMERGENCY MNGR
TREES DOWN NEAR LIGHTHOUSE ROAD AND NARROW LOOP.
0350 PM TSTM WND DMG WSW MONTGOMERY 32.35N 86.29W
07/23/2013 MONTGOMERY AL EMERGENCY MNGR
MULTIPLE REPORTS FROM THE EMERGENCY MANAGER, LOCAL MEDIA,
AND THE PUBLIC OF SEVERAL TREES DOWN AND MINOR STRUCTURAL
DAMAGE IN THE CLOVERDALE COMMUNITY IN MONTGOMERY. THE
MAJORITY OF THESE TREES APPEAR TO BE ONLY A FEW INCHES IN
DIAMETER. HOWEVER, WET GROUNDS FROM RECENT RAINS ALSO
HELPED TO UPROOT SOME LARGER TREES. WINDS WERE ESTIMATED
IN THE 45-60 MPH RANGE BASED ON AN OBSERVATION AT THE
MONTGOMERY REGIONAL AIRPORT, RADAR VELOCITIES AND DAMAGE
REPORTED IN THE AREA.
0350 PM TSTM WND GST WETUMPKA 32.54N 86.20W
07/23/2013 M62.00 MPH ELMORE AL STORM CHASER
STORM CHASER REPORTED A WIND GUST OF 62 MPH IN WETUMPKA.
0415 PM FLASH FLOOD 1 SW MONTGOMERY 32.34N 86.30W
07/23/2013 MONTGOMERY AL EMERGENCY MNGR
VERY HEAVY RAINS OF AROUND 1 INCH FELL WITHIN 30 MINUTES
OVER PORTIONS OF MONTGOMERY. THIS RESULTED IN AT LEAST
ONE LOCATION...E OGDEN AVENUE AND NORMAN BRIDGE RD TO BE
IMPASSABLE WITH WATER FLOWING ACROSS THE ROAD.
0420 PM HEAVY RAIN 4 WNW TRUSSVILLE 33.65N 86.66W
07/23/2013 U0.00 INCH JEFFERSON AL PUBLIC
PONDING ON SWEENY HOLLOW ROAD IN CHALKVILLE.
0433 PM TSTM WND DMG 1 SE TUSKEGEE 32.42N 85.69W
07/23/2013 MACON AL PUBLIC
PUBLIC REPORTED TREES DOWN NEAR LEE STREET AND ELM STREET
IN TUSKEGEE.
0433 PM TSTM WND DMG 2 SE TUSKEGEE 32.42N 85.68W
07/23/2013 MACON AL EMERGENCY MNGR
EM REPORTED MULTIPLE TREES DOWN NEAR SOUTH MAIN STREET IN
TUSKEGEE.
0440 PM TSTM WND DMG 4 SW TROY 31.77N 86.01W
07/23/2013 PIKE AL 911 CALL CENTER
EM REPORTED TREES DOWN NEAR HEPHZIBAH.
0445 PM TSTM WND DMG BANKS 31.81N 85.84W
07/23/2013 PIKE AL EMERGENCY MNGR
EM REPORTED A TREE DOWN IN BANKS. ESTIMATED WIND SPEED OF
45-50 MPH.
&&
LINHARESLocal storm report, Jul 24, 8:01 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 AM CDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 1 E DETROIT 34.03N 88.15W
07/23/2013 LAMAR AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN IN NORTHERN
LAMAR COUNTY.
&&
LINHARESLocal storm report, Jul 24, 11:17 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 PM CDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HEAVY RAIN GADSDEN 34.01N 86.01W
07/23/2013 E1.25 INCH ETOWAH AL EMERGENCY MNGR
MINOR STREET FLOODING OCCURRED ALONG HIGHWAY 411 AND IN A
FEW OTHERS SPOTS ACROSS GADSDEN.
1100 AM HAIL GUIN 33.97N 87.91W
07/23/2013 E0.25 INCH MARION AL TRAINED SPOTTER
SMALL HAIL REPORTED IN GUIN.
1130 AM TSTM WND DMG 1 E DETROIT 34.03N 88.15W
07/23/2013 LAMAR AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN IN
NORTHERN LAMAR COUNTY.
1135 AM TSTM WND DMG TWIN 34.00N 87.86W
07/23/2013 MARION AL PUBLIC
PUBLIC REPORTED A TREE DOWN IN THE TWIN COMMUNITY.
1220 PM TSTM WND DMG 4 WSW FAYETTE 33.68N 87.90W
07/23/2013 FAYETTE AL 911 CALL CENTER
COUNTY EMERGENCY MANAGER REPORTED TREES DOWN NEAR BLUE
RIDGE CUTOFF AND HIGHWAY 96.
1220 PM TSTM WND DMG BANKSTON 33.67N 87.67W
07/23/2013 FAYETTE AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTED TREES DOWN ON HIGHWAY
18 IN BANKSTON.
1245 PM TSTM WND DMG OAKMAN 33.71N 87.39W
07/23/2013 WALKER AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTED TREES DOWN NEAR HIGHWAY
18 IN OAKMAN.
0115 PM HEAVY RAIN 2 SW WARRIOR 33.80N 86.83W
07/23/2013 E2.00 INCH JEFFERSON AL PUBLIC
PUBLIC REPORTED MINOR STREET FLOODING IN WARRIOR.
0121 PM TSTM WND DMG 1 N COKER 33.26N 87.69W
07/23/2013 TUSCALOOSA AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTED TREES DOWN AT ROMULUS
ROAD AND HIGHWAY 82.
0141 PM TSTM WND DMG MOUNTAIN BROOK 33.49N 86.74W
07/23/2013 JEFFERSON AL AMATEUR RADIO
ONE TREE WAS BLOWN DOWN ON TWO CARS IN MOUNTAIN BROOK.
0155 PM HEAVY RAIN 5 ESE FULTONDALE 33.59N 86.71W
07/23/2013 U0.00 INCH JEFFERSON AL PUBLIC
MINOR STREET FLOODING BEGINNING IN THE ROEBUCK AREA.
0200 PM HEAVY RAIN CLAY 33.70N 86.60W
07/23/2013 E0.00 INCH JEFFERSON AL PUBLIC
MINOR STREET FLOODING REPORTED IN AND AROUND CLAY.
0210 PM HEAVY RAIN 1 N DUNCANVILLE 33.10N 87.46W
07/23/2013 E0.00 INCH TUSCALOOSA AL PUBLIC
STREET FLOODING REPORTED ALONG HIGHWAY 82 BETWEEN
TUSCALOOSA AND DUNCANVILLE.
0210 PM HEAVY RAIN 3 SW HOLT 33.21N 87.55W
07/23/2013 U0.00 INCH TUSCALOOSA AL PUBLIC
MINOR STREET FLOODING REPORTED AT THE UNIVERSITY OF
ALABAMA.
0210 PM HEAVY RAIN 3 WSW BESSEMER 33.35N 87.01W
07/23/2013 U0.00 INCH JEFFERSON AL PUBLIC
MINOR STREET FLOODING BEGINNING IN THE MCCALLA AREA.
0215 PM TSTM WND DMG 3 NE INVERNESS 33.44N 86.70W
07/23/2013 SHELBY AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN NEAR
CAHABA BEACH ROAD.
0230 PM TSTM WND DMG 1 NE DEMOPOLIS 32.53N 87.83W
07/23/2013 MARENGO AL PUBLIC
TREES WERE REPORTED DOWN EAST OF DEMOPOLIS NEAR ARCOLA
ROAD AND COUNTY ROAD 2.
0230 PM FLASH FLOOD 3 NNE WARRIOR 33.86N 86.79W
07/23/2013 BLOUNT AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTED FLASH FLOODING IN
WESTERN BLOUNT COUNTY. SEVERAL ROADS WERE BECOMING
IMPASSABLE. FLASH FLOODING IS ONGOING.
0258 PM TSTM WND DMG SELMA 32.42N 87.02W
07/23/2013 DALLAS AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTED TREES AND POWER LINES
DOWN NEAR SELMA. THE CROWN CHICKEN BUILDING SUSTAINED
ROOF DAMAGE.
0300 PM HEAVY RAIN 3 NW TRAFFORD 33.86N 86.78W
07/23/2013 M4.26 INCH BLOUNT AL PUBLIC
PUBLIC REPORTED 4.26 INCHES OF RAIN SINCE MIDNIGHT.
0305 PM TSTM WND DMG 8 NW MULBERRY 32.54N 86.87W
07/23/2013 AUTAUGA AL EMERGENCY MNGR
A FEW TREES BLOWN AROUND NEAR JONES.
0310 PM TSTM WND DMG 4 WNW AUTAUGAVILLE 32.45N 86.72W
07/23/2013 AUTAUGA AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ALONG HIGHWAY 14 AND COUNTY
ROAD 45 WEST OF AUTAUGAVILLE.
0320 PM TSTM WND DMG SNOWDOUN 32.24N 86.30W
07/23/2013 MONTGOMERY AL NWS EMPLOYEE
A LARGE TREE WAS BLOWN DOWN IN SNOWDOUN.
0339 PM TSTM WND DMG 4 NNE MILLBROOK 32.54N 86.35W
07/23/2013 ELMORE AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN NEAR
HARRIS ROAD AND POLITIC ROAD.
0339 PM TSTM WND DMG 1 ESE WEOKA MILLS 32.67N 86.28W
07/23/2013 ELMORE AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGEMENT REPORTED TREES AND POWER
LINES DOWN ON A HOUSE.
0340 PM TSTM WND DMG 1 E MILLBROOK 32.48N 86.34W
07/23/2013 ELMORE AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN NEAR
HIGHWAY 143 IN MILLBROOK. ADDITIONAL TREES WERE BLOWN
DOWN IN AND AROUND MILLBROOK.
0340 PM HEAVY RAIN PRATTVILLE 32.46N 86.45W
07/23/2013 E0.00 INCH AUTAUGA AL EMERGENCY MNGR
SOME MINOR STREET FLOODING REPORTED AROUND PRATTVILLE.
0340 PM TSTM WND DMG 5 N MILLBROOK 32.55N 86.37W
07/23/2013 ELMORE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN NEAR INGRAM ROAD AND MYRICK ROAD.
0345 PM TSTM WND DMG 2 WNW JORDAN DAM 32.65N 86.33W
07/23/2013 ELMORE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN NEAR LIGHTHOUSE ROAD AND NARROW
LOOP.
0350 PM LIGHTNING WETUMPKA 32.54N 86.20W
07/23/2013 ELMORE AL EMERGENCY MNGR
LIGHTNING PRODUCED A NATURAL GAS FIRE. SPECIFIC DETAILS
WERE UNKNOWN.
0350 PM TSTM WND GST WETUMPKA 32.54N 86.20W
07/23/2013 M62.00 MPH ELMORE AL STORM CHASER
A STORM CHASER REPORTED A WIND GUST OF 62 MPH IN
WETUMPKA.
0350 PM TSTM WND DMG WSW MONTGOMERY 32.35N 86.29W
07/23/2013 MONTGOMERY AL EMERGENCY MNGR
THERE WERE MULTIPLE REPORTS FROM THE EMERGENCY MANAGER,
LOCAL MEDIA, AND THE PUBLIC OF SEVERAL TREES DOWN AND
MINOR STRUCTURAL DAMAGE IN THE CLOVERDALE COMMUNITY IN
MONTGOMERY. THE MAJORITY OF THESE TREES APPEAR TO BE ONLY
A FEW INCHES IN DIAMETER. HOWEVER, WET GROUNDS FROM
RECENT RAINS ALSO HELPED TO UPROOT SOME LARGER TREES.
WINDS WERE ESTIMATED IN THE 45-60 MPH RANGE BASED ON AN
OBSERVATION AT THE MONTGOMERY REGIONAL AIRPORT, RADAR
VELOCITIES AND DAMAGE REPORTED IN THE AREA.
0400 PM TSTM WND DMG ELMORE 32.54N 86.32W
07/23/2013 ELMORE AL EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN IN AND AROUND
ELMORE.
0405 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
07/23/2013 ELMORE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN AND AROUND WETUMPKA.
0410 PM TSTM WND DMG COOSADA 32.50N 86.33W
07/23/2013 ELMORE AL EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN AND AROUND
COOSADA.
0415 PM FLASH FLOOD 1 SW MONTGOMERY 32.34N 86.30W
07/23/2013 MONTGOMERY AL EMERGENCY MNGR
VERY HEAVY RAINS OF AN 1 INCH OR MORE FELL WITHIN 30
MINUTES OVER PORTIONS OF MONTGOMERY. THIS RESULTED IN
FLASH FLOODING ON EAST OGDEN AVENUE AND NORMAN BRIDGE
ROAD.THE ROAD BECAME IMPASSABLE.
0420 PM TSTM WND DMG TALLASSEE 32.54N 85.89W
07/23/2013 ELMORE AL EMERGENCY MNGR
A FEW TREES WERE BLONW DOWN IN AND AROUND TALLASSEE.
0420 PM HEAVY RAIN 4 WNW TRUSSVILLE 33.65N 86.66W
07/23/2013 U0.00 INCH JEFFERSON AL PUBLIC
WATER PONDED ON SWEENY HOLLOW ROAD IN CHALKVILLE.
0430 PM TSTM WND DMG REELTOWN 32.60N 85.81W
07/23/2013 TALLAPOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON MACEDONIA ROAD.
0430 PM FLASH FLOOD 1 S MONTGOMERY 32.34N 86.28W
07/23/2013 MONTGOMERY AL EMERGENCY MNGR
FLOODING WAS REPORTED AT OGDEN AVENUE AND NORMAN BRIDGE
ROAD.
0433 PM TSTM WND DMG 2 SE TUSKEGEE 32.42N 85.68W
07/23/2013 MACON AL EMERGENCY MNGR
COUNTY EMERGENCY MANAGEMENT REPORTED MULTIPLE TREES DOWN
NEAR SOUTH MAIN STREET IN TUSKEGEE.
0433 PM TSTM WND DMG 1 SE TUSKEGEE 32.42N 85.69W
07/23/2013 MACON AL PUBLIC
PUBLIC REPORTED TREES DOWN NEAR LEE STREET AND ELM STREET
IN TUSKEGEE.
0440 PM TSTM WND DMG 4 SW TROY 31.77N 86.01W
07/23/2013 PIKE AL 911 CALL CENTER
COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN NEAR
HEPHZIBAH.
0445 PM TSTM WND DMG BANKS 31.81N 85.84W
07/23/2013 PIKE AL EMERGENCY MNGR
COUNTY EMERGENECY MANAGEMENT REPORTED A TREE DOWN IN
BANKS. ESTIMATED WIND SPEED OF 45-50 MPH.
&&
LINHARESSpecial weather statement, Jul 24, 11:38 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT WED JUL 24 2013
ALZ028-036-037-241830-
CLAY AL-COOSA AL-TALLAPOOSA AL-
1238 PM CDT WED JUL 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 130 PM CDT...
AT 1238 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STEWARTVILLE TO PARKDALE TO
GOLDVILLE...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
KELLYTON...
ALEXANDER CITY...
DADEVILLE...
GOLDVILLE...
NEW SITE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3279 8592 3287 8599 3309 8626 3310 8613
3312 8610 3318 8571 3314 8565 3311 8565
3310 8561 3309 8559 3282 8559
TIME...MOT...LOC 1738Z 312DEG 24KT 3309 8621 3304 8607
3310 8573
75Special weather statement, Jul 24, 11:39 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT WED JUL 24 2013
ALZ030-039-241830-
MARENGO AL-SUMTER AL-
1239 PM CDT WED JUL 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER AND NORTHWESTERN
MARENGO COUNTIES UNTIL 130 PM CDT...
AT 1240 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BOYD...OR NEAR YORK...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LIVINGSTON...
YORK...
THE UNIVERSITY OF WEST ALABAMA...
COATOPA...
DUG HILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3259 8839 3269 8829 3240 8775 3216 8800
3218 8802 3226 8801 3229 8803 3230 8801
3230 8815 3252 8840
TIME...MOT...LOC 1740Z 312DEG 19KT 3256 8828
75Thunderstorm Wind, Tallapoosa
- When
- July 24, 11:52 AM CST
- Where
- Tallapoosa County, 0.9 mi NW of Newsite
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.040, -85.780
Severe trees were reported down across roadways near New Site.
Thunderstorm Wind, Tallapoosa
- When
- July 24, 11:55 AM CST
- Where
- Tallapoosa County, 1.5 mi SSE of Hamlet
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.980, -85.740
Several trees were uprooted in the Horseshoe Bend area. Other trees were also reported down across the eastern portion of Tallapoosa County, and several homes sustained damage from fallen trees.
Thunderstorm Wind, Tallapoosa
- When
- July 24, 11:59 AM CST
- Where
- Tallapoosa County, 0.9 mi NW of Daviston
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.060, -85.640
Trees were reported down in several locations in Daviston.
Thunderstorm Wind, Chambers
- When
- July 24, 12:10 PM CST
- Where
- Chambers County, 0.9 mi SW of Trammel Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.960, -85.530
A few trees were uprooted in the western portion of Chambers County.
Thunderstorm Wind, Chambers
- When
- July 24, 12:27 PM CST
- Where
- Chambers County, 1.16 mi W of Lafayette
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.900, -85.400
Trees were reported down in the city of Lafayette, causing numerous power outages.
Thunderstorm Wind, Chambers
- When
- July 24, 12:45 PM CST
- Where
- Chambers County, 1.38 mi S of Cusseta
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.760, -85.280
Numerous trees were uprooted along the Interstate 85 corridor in Chambers County.
Thunderstorm Wind, Lee
- When
- July 24, 12:45 PM CST
- Where
- Lee County, 0.58 mi W of Opelika
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.650, -85.380
Trees were uprooted in several locations in and around Opelika.
Thunderstorm Wind, Lee
- When
- July 24, 12:46 PM CST
- Where
- Lee County, 1.5 mi NNE of Pine Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.720, -85.240
Trees were downed along Highway 29 near Beans Mill.
Thunderstorm Wind, Russell
- When
- July 24, 1:20 PM CST
- Where
- Russell County, 2.38 mi SSE of Crawford
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.420, -85.160
Several trees were uprooted in locations south of Highway 80 in the Dixie Community, including along North Harrington Road and along Highway 169 near Boswell Road.
Flash Flood, Elmore
- When
- July 24, 5:45 PM CST to 9:45 PM CST
- Where
- Elmore County, 2.15 mi SSW of Weoka to 2.38 mi S of Weoka
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.690, -86.190
Heavy rainfall in a short amount of time led to several inches of rain across the southern portion of Elmore County. One home in the Ten Cedar Estates community reported up to 12 inches of water inside the residence.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, July 24, 2013$26 million · 1.75 in hail · 11 events
- Damaging Wind in Georgia, July 24, 20131 death · $5,000 · 60 kt wind · 1 event
- Dense Fog in Wisconsin, July 24, 201311 injured · $10,000 · 1 event
- Hail in Texas, July 24, 2013$250,000 · 1.25 in hail · 1 event
- Damaging Winds in Texas, July 24, 2013$100,000 · 61 kt wind · 2 events
- Flash Flooding in Arizona, July 24 to 26, 2013$78,000 · 4 events
- Hail and Damaging Winds in Montana, July 24, 20132 in hail · 30 events
- Flash Flooding and Damaging Winds in New Mexico, July 24 to 25, 2013$26,000 · 61 kt wind · 4 events
- Flood in Arkansas, July 24 to 31, 2013$30,000 · 1 event
- Flash Flood and Damaging Winds in New Mexico, July 24, 20132 injured · $11,000 · 67 kt wind · 5 events
- Hail and Damaging Winds in Nebraska, July 24, 2013$15,000 · 1.75 in hail · 8 events
- Damaging Winds in West Virginia, July 24, 2013$17,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473349, 473348, 473350, 473351, 473352, 473353, 473354, 473355, 473356, 473357.